Itchy legs and arms after 100+km rides

Forum rules
The information / discussion in the Cycling Health Forum is not qualified medical advice. Please consult your doctor.
AE86FOW
Posts: 1
Joined: Thu Jan 26, 2017 5:46 pm

Itchy legs and arms after 100+km rides

Postby AE86FOW » Sun Apr 23, 2017 8:27 pm

Hi there,
New to the forum and can see some great information in here.
I couldn't find a discussion on this topic but if I've missed one then I'm happy for somebody to point me in the right direction.

I seem to have a recurring issue when riding on long rides 100+ km / 3+ hours.
When I finish the ride I have itchy bumps on the inside of my legs at the knees and inside of my arms.
They look like mozzy bites and are extremely itchy (hard to resist the itch).
I presume they are hives. I've googled the question and got all types of answers but it seems to be common in all sports.
Just wondered if anybody here had experienced the same and whether or not they had it diagnosed or have a suggested remedy.
Interested to hear people's experiences.
Thanks

User avatar
trailgumby
Posts: 12702
Joined: Sat Jan 03, 2009 5:30 pm
Location: Northern Beaches, Sydney
Contact:

Re: Itchy legs and arms after 100+km rides

Postby trailgumby » Sun Apr 23, 2017 9:04 pm

I get it sometimes, but it's usually the outside of my arms. I've come to the conclusion it is my arms getting brushed by the vegetation on narrow bike paths and mtb trails, and maybe a little sun irritation. Are you using sunscreen? Perhaps it doesn't agree with you. Have you tried a long sleeve summer weight jersey? They can be hard to find, but I've found them helpful.

A non drowsy antihistamine usually fixes it. If I don't take one it usually goes on for days if not weeks. :x

Harrys767
Posts: 46
Joined: Wed Jan 13, 2016 7:55 am

Re: Itchy legs and arms after 100+km rides

Postby Harrys767 » Mon Apr 24, 2017 6:14 am

It sounds like Exercise Induced Urticaria. My wife gets it and the itching drives her crazy some days. Take care with what you eat before/during the ride and antihistamines may also help.

http://www.livestrong.com/article/53368 ... ash-welts/

*I am not a Doctor.

Who is online

Users browsing this forum: No registered users